MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is an inherent risk for any electrode placement.
 
Event or Problem Description
Related manufacturing ref: 3008452825-2019-00665, 3008452825-2019-00663, 3008452825-2019-00666, 3005334138-2019-00992.Following the procedure, a pericardial effusion occurred.Transseptal puncture was performed without issue with trans-esophageal ultrasound guidance.The procedure was carried out successfully and the patient was awoken without any hemodynamic instability.Around 20 minutes following the procedure, the patient became hypotensive.Ultrasound confirmed a pericardial effusion and a pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key9539455
Report Number2030404-2019-00123
Device Sequence Number2245531
Product Code DRF
UDI-Device Identifier05414734309929
UDI-Public05414734309929
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberIBI-87008
Device Lot Number6975397
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;